New York, 2025

Winter Storm in New York, December 10 to 11, 2025

December 10 to 11, 2025 · NWS BGM · 1 event in 1 county or zone

A clipper system moved across northern NY and brought accumulating snowfall to portions of central NY. Most locations reported light accumulations as warmer air moved in and allowed for rain to mix in.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

A clipper system moved across northern NY and brought accumulating snowfall to portions of central NY. Most locations reported light accumulations as warmer air moved in and allowed for rain to mix in. For Northern Oneida County, conditions stayed cold enough for significant snowfall accumulations as nearly a foot of snow was observed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Dec 10, 3:21 AM EST, 1 hour 39 minutes earlier.

Area forecast discussion, Dec 10, 3:21 AM EST, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
321 AM EST Wed Dec 10 2025

.SYNOPSIS...
A clipper system will bring periods of accumulating snow and
mixed precip to the area today. Lake effect snow and much colder
temperatures are expected behind this system heading into
Thursday and Friday. Periods of snow showers and well below
average temperatures continue for the upcoming weekend across
the region.

&&

.NEAR TERM /THROUGH TONIGHT/...

A strong low-pressure clipper system will move through the
region today into tonight, bringing a round of wintry precipitation.
A quick burst of accumulating snow is expected from the morning
through midday, with Northern Oneida County likely seeing the
highest totals. Most areas, however, should pick up at least some
snow before warmer air arrives and allows rain to mix in at lower
elevations during the afternoon. Because this event is highly
dependent on both temperature and elevation, the challenge will be
determining how sharp the snowfall gradient becomes and where it
sets up. This will greatly impact snow totals in the advisory areas.

Steady snow will spread in from the southwest this morning as warm
air advection increases. Temperatures aloft will remain below
freezing initially, so the early precipitation will fall primarily
as snow. As temperatures rise later in the day, the snow will
gradually transition to a wintry mix, or even rain in the valleys,
with the highest probability of this occurring across northeast
Pennsylvania. There is also some potential for freezing rain,
particularly in the Wyoming Valley late this morning into early
afternoon, where slightly above-freezing air aloft could lead to
light icing. While some brief glaze is possible in northeast
Pennsylvania, current trends suggest that any icing should remain
limited and short-lived.

Confidence in snow amounts is greatest over Northern Oneida
county where a winter storm warning remains in effect.
Advisories are in effect over east central NY and northeast PA
where a few inches of snow is expected, but confidence is not as
high due to variable temperatures and elevation differences.
Snow and valley rain gradually tapers off late this afternoon. A
sharp cold front passes west to east in the evening bringing in
another shot of cold air. As a result temperatures again fall
back below freezing. Wrap around snow showers and lake effect
enhanced snow showers develop over central NY heading into
tonight. With northwest flow a lake effect band sets up over
Onondaga, Madison, and South Oneida.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...

Lake-effect snow will continue into Thursday as a cold air mass
and persistent northwest flow remain in place. Temperatures at
850 mb are expected to fall to around -15°C by Thursday
afternoon, and model soundings show deep moisture through the
dendritic growth zone along with strong lift. This combination
points to highly efficient snow production and potentially high
snowfall rates. A Winter Storm Watch for lake-effect snow
remains in effect from early Thursday morning through early
Friday morning, as confidence in the exact placement of the
heaviest band and final snow totals is still not high enough to
upgrade to a warning. Across central New York and northeast
Pennsylvania, scattered snow showers, and even brief snow
squalls, are possible Thursday. Soundings also indicate that
strong winds will mix down to the surface, making the day quite
gusty with winds of 30 to 40 mph. This will lead to areas of
blowing and drifting snow. Scattered snow showers and flurries
will continue Thursday night, and lake-effect activity will
linger into Friday as northwest flow persists. A weak
disturbance moves in Friday evening, which should disrupt the
lake-effect pattern but may also bring a slight chance of
additional snow showers.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
The pattern remains active through this period, with temperatures
staying below average. Another clipper system and its accompanying
cold front will move into the region on Saturday, bringing another
push of colder air along with additional snow showers. In the
system’s wake, northwest flow will return, allowing lake- effect
snow showers to redevelop. Model guidance indicates that 850 mb
temperatures could drop to between -17°C and -20°C, supporting
continued lake-effect activity into Monday. There are early
indications that a ridge may begin to build over the region by
the middle of next week, but confidence in this pattern change
remains low.

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
Ceilings are slowly lowering close to MVFR ahead of the
incoming low pressure system. Snow is expected to move in from
west to east starting around 10z. IFR restrictions are expected
to quickly follow at all CNY terminals, lasting through the day
as snow changes to a mix of rain and snow at lower elevations.
AVP should see IFR restrictions during the afternoon hours.
Broad snow exits in the evening with lingering showers
remaining. A mix of IFR and MVFR Ceilings will remain. SYR and
RME should see snow showers a through the end of the TAF period,
keeping conditions IFR.

LLWS of 35-40kts up to FL020 will be present across the area for
a few hours tonight, picking up again around sunrise and through
the morning hours.

Outlook...

Wednesday night through Thursday night...Restrictions likely in
lake effect snow showers and squalls, especially at SYR and RME.

Friday through Sunday...Occasional restrictions possible in
scattered snow showers. Period of steadier accumulating snow
possible Saturday night for KAVP, perhaps into KELM and KBGM as
well.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Winter Weather Advisory until 7 PM EST this evening for
     PAZ038>040-043-044-047-048-072.
NY...Winter Storm Warning until 1 PM EST Thursday for NYZ009.
     Winter Weather Advisory until 1 AM EST Thursday for NYZ017-018-
     036-037-044>046-057-062.
     Winter Storm Watch from late tonight through Friday morning
     for NYZ018-036-037.
     Winter Weather Advisory until 7 PM EST this evening for NYZ056.

&&

SYNOPSIS...ES/MJM
NEAR TERM...ES
SHORT TERM...ES
LONG TERM...ES
AVIATION...JTC
Hazardous weather outlook, Dec 10, 3:29 AM EST, 1 hour 31 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
329 AM EST Wed Dec 10 2025

NYZ009-110830-
Northern Oneida-
329 AM EST Wed Dec 10 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY...

This Hazardous Weather Outlook is for central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.

NYZ056-PAZ038>040-043-044-047-048-072-110830-
Broome-Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna-
Luzerne-Pike-Southern Wayne-
329 AM EST Wed Dec 10 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.

NYZ017-044>046-057-062-110830-
Southern Cayuga-Cortland-Chenango-Otsego-Delaware-Sullivan-
329 AM EST Wed Dec 10 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
THURSDAY...

This Hazardous Weather Outlook is for central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

On Thursday, lake effect snow showers are expected to develop with
scattered snow squalls also possible. Monitor the forecast for
updates.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.

NYZ018-036-037-110830-
Onondaga-Madison-Southern Oneida-
329 AM EST Wed Dec 10 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
THURSDAY...
...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...

This Hazardous Weather Outlook is for central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   Winter Storm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.

NYZ015-016-022>025-055-110830-
Yates-Seneca-Steuben-Schuyler-Chemung-Tompkins-Tioga-
329 AM EST Wed Dec 10 2025

This Hazardous Weather Outlook is for central New York.

.DAY ONE...Today and tonight.

A low pressure system will move through the area today. Morning snow
will change to an elevation based rain/snow mix in the afternoon and
evening as warmer air works its way into the area from the south.
Higher elevations could see a few inches of snow. This may cause
slick roadways and low visibility.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

On Thursday, lake effect snow showers are expected to develop with
scattered snow squalls also possible. Monitor the forecast for
updates.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter storm. Local standard time, as filed.

Winter Storm, Northern Oneida

When
December 10, 5:00 AM EST to December 11, 12:30 PM EST
Where
Northern Oneida forecast zone
Reported by
Trained Spotter
Coordinates
43.242, -75.436 (the zone’s center; the record gives no point)

Snow accumulated between 2 and 11 inches.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2025Every state in 2025This day in weather historyWarnings in New York, December 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1306086.